Alert archive / Maine / Heat Advisories in 2021
Heat Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this heat advisory at Jun 29, 2021, 10:09 AM EDT for Hancock County, Penobscot County, Washington County, Maine. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2021, 10:09 AM EDT (14:09 UTC)
- Expired
- Jun 29, 2021, 6:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 2.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
470 WWUS71 KCAR 291409 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1009 AM EDT Tue Jun 29 2021 MEZ015>017-029-030-292200- /O.NEW.KCAR.HT.Y.0003.210629T1409Z-210629T2200Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 1009 AM EDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Heat index values between 95 and 98 degrees. * WHERE...Southern Penobscot, Interior Hancock, Central Washington, Coastal Hancock and Coastal Washington Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
464 WWUS71 KCAR 291944 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 344 PM EDT Tue Jun 29 2021 MEZ015>017-029-030-292200- /O.CON.KCAR.HT.Y.0003.000000T0000Z-210629T2200Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 344 PM EDT Tue Jun 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Heat index values between 95 and 98 degrees. * WHERE...Southern Penobscot, Interior Hancock, Central Washington, Coastal Hancock and Coastal Washington Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
146 WWUS71 KCAR 292215 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 615 PM EDT Tue Jun 29 2021 MEZ015>017-029-030-292315- /O.EXP.KCAR.HT.Y.0003.000000T0000Z-210629T2200Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 615 PM EDT Tue Jun 29 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values are in the low 90s and will continue to drop this evening. Therefore, the heat advisory has been allowed to expire. $$ CB
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this heat advisory went out at Jun 29, 7:13 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 29, 7:13 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Caribou ME 713 AM EDT Tue Jun 29 2021 .SYNOPSIS... A cold front will push towards the coast this evening, crossing the waters into Wednesday. Low pressure will approach from the west Thursday and remain in the region through Friday. Weak high pressure will build into the area Friday night and Saturday as low pressure passes by to the south. && .NEAR TERM /THROUGH TONIGHT/... 7am Update... Inland fog is quickly dissipating this morning. Temps quickly warming Downeast where skies are mostly sunny. Expect heat indices to get very close to Heat Adv criteria (95F or greater) along the coast. Parallel flow on the waters will keep humidity hugging coastal Downeast, while NW flow inland suppresses the cooler aspect of the marine air. The combination of hot temps and the pooling of dew point temps here will create a fairly uncomfortable day. HRRR depicts this very well with its higher resolution. Luckily, it also has the cold front pushing closer to the coast by mid afternoon, providing some relief in humidity before the downward diurnal trend. Previous Discussion... Areas of fog will dissipate this morning. The most dense fog, down to a quarter mile in some places, was noted across Downeast and the Bangor Region. Both areas received good washes of rain Mon afternoon and evening, likely adding to avail moisture. Another hot day is set across Downeast and along the coast. Heat indices may approach the mid-90s this afternoon. This will be assisted by parallel flow along the coast pooling dewTs under relatively mostly sunny skies. Decided against a second day of heat headlines given the slackening 925 temps. Regardless, its another day to keep water close and take breaks if working outdoors. Some isolated showers track through the north this afternoon, as indicated by a handful of hires guidance. Coverage looks limited and not expecting much measurable precip. Fog returns tonight, with low pres advancing from the west. Expect showers to develop across the North Woods after midnight. Some added divergence will enhance some of these, with some western areas of the St. John Valley possibly seeing close to a quarter inch of precip by daybreak Wed. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Low pres will move across the northern 1/2 of the CWA Wednesday morning bringing a round of rain. The associated warm front will lift up into New Brunswick by late morning w/the region getting into the warm sector w/llvl warming. The rain will taper to scattered showers and then end for a time. Attention turns to the potential for some strong to possibly severe thunderstorms w/the highest threat across the Maine Central Highlands into the interior Downeast, as a cold front slides down into the state. Very warm and humid conditions for this region is expected allowing for destabilization rather quickly by early afternoon w/heating. CAPE potential of 1000-1500 joules are forecast by the NAM and GFS along w/decent mid-level lapse rates around 6.5 c/km to aid in updrafts. Plus, the mid level temps are forecast to cool slightly which might be enough to allow for thunderstorm organization. SPC has placed the central and downeast areas in a Slight Risk for severe thunderstorms. After coordinating w/GYX, decided to add gusty winds and heavy rainfall. Attm, biggest severe threat would be damaging winds as cell structure looks to be multicellular. Northern Maine is in a Marginal Risk. However, the northern areas, say n of Houlton and Millinocket, could be hard pressed to recover from the early rain and not w/not enough heating to aid in significant buoyancy, might be hard pressed to get severe storms. Therefore, did not go w/any enhanced wording attm. Activity will down Wednesday evening w/lingering showers and the potential for some fog to develop, especially in areas that show some partial clearing. The cold front is forecast to stall along the coast w/a series of low pres waves lifting up across the boundary into Thursday. Therefore, kept the chances for showers going right into Thursday w/much cooler temps expected during the day, but still humid. && .LONG TERM /FRIDAY THROUGH MONDAY/... Cold front looks like it will stall just offshore as pointed out by the daycrew. A low pres wave is forecast to lift up along the boundary later Thursday night into early Friday bringing some beneficial rainfall to the Penobscot Valley and Downeast region w/just a chance of showers further n. The 00z ECMWF was more bullish w/its QPF and rainfall bringing a good dose further inland. The GFS however keeps the wave further offshore w/just some light rain to the Downeast region. The Canadian Global is a bit further n w/the rainfall, but not has far as what the ECMWF is showing. Decided on a blend of the model guidance and carried rain for the southern Penobscot Valley into the Downeast region into midday Friday and then shower a tapering to showers. Looks like the region will be in an unsettled pattern through the weekend as an upper low remains parked nearby w/a series of disturbances possibly bringing some showers to the region. Therefore, stayed w/the chance for showers into the weekend w/much cooler temps than we have been experiencing over the past week. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... NEAR TERM: VFR today. VCSH possible for Aroostook terminals this afternoon. Light W winds. Fog returns after midnight with local IFR vis possible. SHRA arrives after midnight towards KFVE and K40B. SHORT TERM: Wed into Wed night...IFR/MVFR across the northern terminals early Wed w/rain w/improvement to VFR by the afternoon. VFR for KBGR and KBHB. More showers and tstms will bring the threat for periods of MVFR and possible IFR Wed afternoon into the evening. Light S winds becoming WSW by Wed evening. Patchy fog Wed night. Thu into Fri...Brief VFR becoming MVFR w/periods of IFR later Thu into early Fri w/another round of showers/rain. MVFR could hold on across the northern terminals through the rest of the day on Fri, while KBGR and KBHB could see VFR. N winds Thu becoming NE on Fri at 5-10 kt. Sat...Unsettled with showers and periods of MVFR and possible IFR in showers. Light NNE winds < 10 kts. && .MARINE... NEAR TERM: Below SCA conditions today and tonight. Patchy to areas of fog will linger over the waters with SW winds and waves 2 to 3 ft. SHORT TERM: Stable airmass will keep winds below 25kts through the end of the period w/seas remaining below 5 feet through Saturday. WSW winds around 10 kts Wed into Thu, then becoming NE Fri into Sat 10-15 kt. Vsbys could be reduced at times in fog to 1 NM or less into the weekend. && .CLIMATE... Caribou measured a record high low temperature on Sunday (6-27) with a reading of 69F. The high temperature Monday in Bangor was 95F. This breaks the record high temperature of 94 for 6/28 that was last set in 1941. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Cornwell Short Term...Hewitt Long Term...Hewitt Aviation...Cornwell/Hewitt Marine...Cornwell/Hewitt Climate...CB/Cornwell
Hazardous weather outlook, Jun 29, 7:21 AM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 721 AM EDT Tue Jun 29 2021 MEZ001>004-029-030-301130- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Coastal Hancock-Coastal Washington- 721 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-301130- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 721 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ005-006-010-011-015>017-031-032-301130- Northern Penobscot-Southeast Aroostook-Central Piscataquis- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 721 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms will be possible Wednesday afternoon and evening. Some storms may contain gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 29, 4:52 AM EDT, 5 hours 17 minutes before
Special Weather Statement National Weather Service Caribou ME 452 AM EDT Tue Jun 29 2021 MEZ015>017-029-030-291200- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 452 AM EDT Tue Jun 29 2021 ...AREAS OF FOG WILL LIMIT VISIBILITY EARLY THIS MORNING... Areas of fog will limit visibilities from one quarter to half a mile in some Downeast and coastal locations early this morning. Reduce speed, and increase following distance if you encounter areas of poor visibility. Cornwell
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.